Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 40, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 2, 2003, 4:33 PM EDT for Palm Beach County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2003, 4:33 PM EDT (20:33 UTC)
- Expired
- Jul 2, 2003, 5:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 138 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1357 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
782 WUUS52 KMFL 022033 SVRMIA FLC099-022130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 432 PM EDT WED JUL 2 2003 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN PALM BEACH COUNTY IN SOUTHEAST FLORIDA * UNTIL 530 PM EDT * AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS OVER EASTERN LAKE OKEECHOBEE MOVING NORTHEAST AT 5 TO 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 530 PM EDT... LAKE HARBOR PAHOKEE CANAL POINT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 2672 8091 2662 8075 2692 8042 2709 8066 .END $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:00 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 2, 2:00 PM EDT, 2 hours 33 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 200 PM EDT WED JUL 02 2003 .TONIGHT THROUGH FRIDAY NIGHT... 12Z KMFL SOUNDING HAD MOISTENED AND DESTABILIZED QUITE A BIT FROM 24 HOURS AGO... WITH PWAT OF ALMOST 2... AND K-INDEX OF 30. MUCH MORE SHOWER AND TSTORM ACTIVITY HAD DEVELOPED ACROSS THE CWA... ESPECIALLY JUST INLAND FROM THE EAST COAST... WITH ADDITIONAL CONVECTION OVER THE INTERIOR AND ALONG THE GULF COAST DEVELOPING AT MID-AFTERNOON. STEERING FLOW WAS FROM THE SOUTH-SOUTHEAST... AND MUCH OF THE ACTIVITY HUGGING THE SEA BREEZE. THE SURFACE RIDGE AXIS MOVED A BIT SOUTH OVERNIGHT... AND EXTENDS FROM THE ATLANTIC TO CENTRAL FLORIDA. THIS FEATURE SHOULD REMAIN JUST ABOUT STATIONARY THROUGH 60-72 HOURS. THE MID AND UPPER LEVEL RIDGE ALSO EXTENDS OVER THE CWA... AND SHOULD CONTINUE THROUGH THE SAME PERIOD. WITH THE CONVECTIVE COVERAGE THIS AFTERNOON... WILL RAISE THE OVERNIGHT POPS TO 30% MOST AREAS TONIGHT. OTHERWISE WE EXPECT A CONTINUATION OF THE TREND OF THE PREVIOUS PACKAGE...WITH SLIGHTLY LOWER POPS ALONG THE EAST COAST DUE TO SOUTHEAST STEERING FLOW. .SATURDAY THROUGH WEDNESDAY... THE OVERALL FEATURES SHOULD REMAIN ACROSS THE AREA THROUGH THE PERIOD... AND THUS WILL CONTINUE THE TREND OF THE EARLY PERIODS OF THE FORECAST ON THROUGH WEDNESDAY. SCATTERED SHOWERS AND TSTORMS MAINLY DURING THE AFTERNOON AND EVENING OVER THE INTERIOR AND WESTERN SECTIONS... WITH SLIGHTLY FEWER SHOWERS AND TSTORMS OVER THE EAST COASTAL SECTIONS AT ANY TIME. .MARINE... SOUTHEAST WINDS ARE EXPECTED AT AROUND 10 KNOTS MOST OF THE AREA... EXPECT A LITTLE STRONGER ALONG THE EAST COAST BEACHES DURING THE AFTERNOON... AND BECOMING SOUTHWEST ALONG THE GULF COAST IN THE AFTERNOON SEA BREEZE. SEAS SHOULD BE MAINLY AROUND 2 FEET. .FIRE WEATHER... NO PROBLEMS ARE ANTICIPATED. RELIM NUMBERS STN WX LOW/HI LOW/HI LOW PPPPP -------------------------------- PBI BB 078/088 078/088 078 33232 FLL BB 079/088 079/088 079 33232 MIA BB 079/088 079/088 079 33232 APF BB 075/090 075/090 075 34242 .MIA...NONE.
Hazardous weather outlook, Jul 2, 5:30 AM EDT, 11 hours 3 minutes before
FLZ063-066>075-021530- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 530 AM EDT WED JUL 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. ...SCATTERED AFTERNOON THUNDERSTORMS INTERIOR AND WEST... .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS INTERIOR AND WEST SECTIONS OF SOUTH FLORIDA THIS AFTERNOON. THE MAIN HAZARDS WILL BE CLOUD-TO-GROUND LIGHTNING STRIKES...AND POSSIBLE WIND GUSTS TO 25 MPH. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.